Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 17, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 14, 2014, 3:47 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2014, 3:47 PM EST (20:47 UTC)
- Expired
- Feb 14, 2014, 9:27 PM EST
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
626 WHUS71 KBUF 142047 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 347 PM EST FRI FEB 14 2014 LOZ043-044-150500- /O.NEW.KBUF.SC.Y.0017.140214T2047Z-140215T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 347 PM EST FRI FEB 14 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
1 follow-up statement
201 WHUS71 KBUF 150227 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 927 PM EST FRI FEB 14 2014 LOZ043-044-150330- /O.CAN.KBUF.SC.Y.0017.000000T0000Z-140215T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 927 PM EST FRI FEB 14 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 12:47 PM EST, 3 hours earlier.
Area forecast discussion, Feb 14, 12:47 PM EST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1247 PM EST FRI FEB 14 2014 .SYNOPSIS... THE WINTER STORM WILL EXIT EAST OF MAINE THIS AFTERNOON...WITH SOME LINGERING LIGHT SNOW SHOWERS AFTERNOON. IN THE WAKE OF THIS STORM...ANOTHER ROUND OF SCATTERED SNOW SHOWERS WILL SHIFT OVER WESTERN NEW YORK INTO SATURDAY AS A SECOND BUT WEAKER LOW PRESSURE SYSTEM TRACKS EAST ACROSS THE OHIO VALLEY. && .NEAR TERM /THROUGH TONIGHT/... AN INTENSE WINTER STORM IS CENTERED ACROSS EASTERN MAINE...WITH THE BACK EDGE OF SNOW FROM THIS STORM EXTENDING BACK INTO NORTHERN NEW YORK. HEAVY SNOW HAS ENDED IN OUR CWA...WITH LINGERING SNOW EXPECTED TO TAPER OFF THROUGH THE EARLY AFTERNOON HOURS. BECAUSE OF THIS...WILL ALLOW THE WINTER STORM WARNING TO EXPIRE AT 100 PM. OTHERWISE...A TROF AXIS EXTENDING BACK ACROSS LAKE HURON WILL PIVOT TO THE SOUTHEAST AND BRING A ROUND OF LIGHT SNOW TO WESTERN PORTIONS OF THE SOUTHERN TIER. NAM/HRRR/RGEM GUIDANCE PICKS UP ON THIS...SUGGESTING ONLY LIGHT ACCUMULATIONS OF ABOUT AN INCH. TONIGHT...THE SHORTWAVE WILL SLIDE ACROSS THE UPPER GREAT LAKES AND OHIO VALLEY. THIS WILL HELP TO STRENGTHEN AN AREA OF SURFACE LOW PRESSURE WELL TO OUR SOUTH NEAR TENNESSEE WHICH WILL THEN SHIFT EAST TOWARD THE OUTER BANKS. WHILE THIS SURFACE SYSTEM WILL NOT IMPACT OUR FORECAST AREA WE HAVE A CHANCE OF SEEING SOME SCATTERED SNOW SHOWERS ACROSS WESTERN AND CENTRAL NEW YORK ASSOCIATED WITH THE PASSING MID LEVEL SHORTWAVE AND ITS ENHANCED MOISTURE. ALTHOUGH IT IS NOT COLD ENOUGH ALOFT FOR PURE LAKE EFFECT...EXPECT THAT THERE WILL BE A CONVERGENCE BOUNDARY DOWN THE LENGTH OF LAKE ONTARIO THIS EVENING. THIS COMBINED WITH MOISTURE ASSOCIATED WITH THE TROF SHOULD BE ENOUGH TO DEVELOP A MODEST LAKE ENHANCED BAND. ACCUMULATIONS SHOULD BE LIGHT...WITH LOCALIZED AMOUNTS OF A FEW INCHES ON THE TUG HILL. OTHERWISE...EXPECT LIGHT ACCUMULATIONS FOR SCATTERED SNOW SHOWERS. TEMPERATURES OVERNIGHT WILL ONLY SLIDE DOWN INTO THE LOW 20S TO MID TEENS WITH LINGERING CLOUD COVER AND WEAK COLD ADVECTION. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... IT WILL BE A RELATIVELY QUIET WEEKEND FOR MUCH OF THE FORECAST AREA AS MUCH OF THE ACTION WILL BE FOCUSED ON A POTENT UPPER LEVEL SHORTWAVE AND ACCOMPANYING SURFACE LOW THAT WILL BE MARCHING ACROSS THE OHIO VALLEY FRIDAY NIGHT BEFORE MATURING INTO A FULL FLEDGED NOR'EASTER AS IT TRACKS OFF THE NORTHEAST COAST AND INTO THE CANADIAN MARITIMES BY SUNDAY MORNING. THE LOWER GREAT LAKES SHOULD REMAIN OUTSIDE OF THE WESTERN PERIPHERY OF THIS SYSTEM...NONETHELESS WE MAY SEE A FEW SNOW SHOWERS ACROSS WESTERN NEW YORK SATURDAY AS A MOISTURE STARVED SECONDARY UPPER LEVEL TROUGH TRAVERSES THE REGION. THE POTENTIAL FOR ACCUMULATING SNOWS WILL BE A LITTLE BETTER EAST/SOUTHEAST OF LAKE ONTARIO WHERE WEST-NORTHWESTERLY FETCH SHOULD YIELD SOME LIMITED LAKE EFFECT ACTIVITY...HOWEVER EVEN HERE CONDITIONS WILL BE MARGINAL OWING TO CONSIDERABLE MID-LEVEL DRY AIR WITH EQUILIBRIUM LEVELS AROUND 5KFT AT BEST THROUGH THE FORECAST PERIOD. NONETHELESS WE COULD SEE 1 TO 3 INCHES OF ACCUMULATION FROM WAYNE TO OSWEGO COUNTIES SATURDAY THROUGH SUNDAY MORNING. YET ANOTHER FAST MOVING SHORTWAVE WILL DROP ACROSS THE GREAT LAKES SUNDAY...BRINGING A FINAL ROUND OF SCATTERED SNOW SHOWERS TO THE FORECAST AREA. ONCE AGAIN EXPECT ACCUMULATIONS SHOULD BE NEGLIGIBLE GIVEN THE SYSTEM/S SPEED AND LACK OF MOISTURE. HIGH PRESSURE THEN BUILDS ACROSS THE REGION SUNDAY NIGHT. TEMPERATURES WILL CONTINUE TO RUN WELL BELOW AVERAGE AS THE PARADE OF UPPER LEVEL TROUGHS USHER IN SUCCESSIVE WAVES OF COLDER AIR ACROSS THE LOWER GREAT LAKES. 20S ON SATURDAY WILL GIVE WAY TO HIGHS IN THE TEENS SUNDAY. WITH HIGH PRESSURE BRINGING CLEARING SKIES AND LIGHT WINDS SUNDAY NIGHT...EXPECT THE MERCURY TO PLUNGE BELOW ZERO ACROSS THE SOUTHERN TIER AND AS LOW AS 20 BELOW IN THE NORTH COUNTRY WHILE BARELY HOLDING JUST ABOVE ZERO ELSEWHERE. && .LONG TERM /MONDAY THROUGH THURSDAY/... AN ACTIVE PATTERN WILL CONTINUE THROUGH THE LONG TERM PORTION OF THE FORECAST...ALTHOUGH THE EXPECTED WARMING TREND IS STILL ON TRACK FOR THE SECOND HALF OF NEXT WEEK. ANOTHER SHARP TROUGH AND SURFACE LOW WILL CROSS THE LOWER LAKES REGION LATER MONDAY AFTERNOON AND MONDAY NIGHT. THE ECMWF CONTINUES WITH A LITTLE SLOWER TIMING THAN THE GFS...AND THIS SLOWER TIMING IS PREFERRED. WITH THIS IN MIND...WILL CONTINUE WITH JUST LOW CHANCE POPS FOR MONDAY AFTERNOON ACROSS WESTERN NY WITH LIKELY ARRIVING FOR MONDAY NIGHT. TEMPERATURES WILL BE MODERATING BY THIS TIME...AND IT WILL BE MARGINAL FOR ALL SNOW...WITH SOME MIXED PRECIP POSSIBLE ESPECIALLY IF THE MILDER GFS VERIFIES. FOR NOW WILL SIDE WITH THE COOLER ECMWF SOLUTION AND KEEP IT ALL SNOW...BUT SOME MIX MAY EVENTUALLY NEED TO BE INTRODUCED. THIS SYSTEM WILL QUICKLY EXIT TO THE NORTHEAST ON TUESDAY WITH ANY SNOW ENDING FROM SOUTHWEST TO NORTHEAST. THE LATEST 12Z GFS AND ECMWF TRACK THIS SYSTEM SUCH THAT THE COLDER AIR BEHIND IT WILL REMAIN NORTH OF THE LOWER LAKES. THIS WILL ALLOW TEMPERATURES TO RECOVER TO A LITTLE ABOVE AVERAGE FOR TUESDAY...WITH HIGHS INTO THE UPPER 30S IN MOST AREAS. WEDNESDAY AND THURSDAY THE WARMING TREND WILL CONTINUE...WITH SHARP WARMING POSSIBLE BY THURSDAY IF THE CURRENT MODEL SOLUTIONS OF A DEEPER TROUGH OVER THE UPPER MIDWEST VERIFY. WITH THIS IN MIND... HAVE BROUGHT TEMPERATURES INTO THE MID TO UPPER 40S ACROSS THE REGION FOR THE NEW DAY 7 THURSDAY...AND 50S WOULD NOT BE OUT OF THE QUESTION IF THE WARMER ENSEMBLE MEMBERS VERIFY. THE WARM PATTERN LOOKS TO LAST...AND EVEN AMPLIFY THROUGH THE END OF NEXT WEEK AND NEXT WEEKEND. BOTH THE GFS AND ECMWF SUGGEST ONE OR POSSIBLY TWO STRONG SYSTEMS LIFTING INTO THE CENTRAL OR UPPER GREAT LAKES DURING THIS TIME...WITH STRONG PUSHES OF WARM AIR AHEAD OF THEM. IT DOES APPEAR IT WILL TURN MUCH COLDER AGAIN AFTER NEXT WEEKEND AS THE LONGWAVE TROUGH BECOMES RE-ESTABLISHED IN THE CENTRAL AND EASTERN PORTION OF THE NATION. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... FOR THIS AFTERNOON...EXPECT A MIX OF VFR/MVFR CIGS. LIGHT SNOW WILL BRING A PERIOD OF 2SM VSBY TO JHW...BUT THIS SHOULD IMPROVE. THIS EVENING...EXPECT A DEVELOPING SW FLOW WITH SCATTERED LAKE ENHANCED SNOW SHOWERS IN A FEW SPOTS. FOR THE MOST PART...EXPECT MVFR CIGS TONIGHT. THE EXCEPTION IS AT JHW...WHERE LOWER IFR CIGS ARE EXPECTED DUE TO UPSLOPING. MVFR CIGS WILL LIKELY LINGER INTO SATURDAY AS A WEAK DISTURBANCE MOVES ACROSS THE REGION. OUTLOOK... SATURDAY...MVFR/IFR IN SCATTERED TO NUMEROUS SNOW SHOWERS EAST AND SOUTHEAST OF THE LAKES...WITH VFR/MVFR CONDITIONS PREVAILING OUTSIDE ANY SNOW SHOWERS. SUNDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS SOUTHEAST OF THE LAKES. MONDAY AND TUESDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS. && .MARINE... THE WINTER STORM WILL DEPART ACROSS THE GULF OF MAINE THEN OUT INTO THE CANADIAN MARITIMES DURING THE COURSE OF TODAY. A MODEST PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS THE LOWER GREAT LAKES...WITH NORTHEASTERLY WINDS BACKING TO WESTERLY OVER TIME. WINDS AND WAVES WILL REMAIN JUST SHORT OF ADVISORY LEVELS. SATURDAY ANOTHER LOW WILL CROSS THE TENNESSEE VALLEY AND SHIFT OFF THE MID ATLANTIC COAST. AS IT DEEPENS OFF THE COAST THE PRESSURE GRADIENT ACROSS LAKE ONTARIO WILL INCREASE WITH WINDS AND WAVES INCREASING. SMALL CRAFT ADVISORIES MAY BECOME NECESSARY ALONG THE SOUTHERN LAKE ONTARIO SHORELINE. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH NEAR TERM...APFFEL/SMITH SHORT TERM...WOOD LONG TERM...HITCHCOCK AVIATION...APFFEL MARINE...APFFEL/SMITH
Hazardous weather outlook, Feb 14, 12:47 PM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1247 PM EST FRI FEB 14 2014 NYZ001>008-010>014-019>021-085-151800- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1247 PM EST FRI FEB 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-151800- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1247 PM EST FRI FEB 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.